Hello people, this is my 3rd course on Accutane and now i'm going into 2 weeks of Accutane of 20mg a day. I think I encountered my initial breakout because i've been getting acne everywhere on my face. I am 175lbs male, I was wondering has anyone had the same experience and if so does this dosage sound like it will work? To me this sounds too low. My doctor said he wants to keep me at this low dosage and wont go any higher. What do you guys think?
I'm worried about the same thing too. I weigh about 200 lbs. and I'm taking 40 mg a day. I've researched this quite a bit and it seems like most dermatologists go by a 1kg/1mg per day ratio. So I should probably be on 80 mg a day and you should be on 60 mg. That being said, it's probably not bad to start out on a lower dose (although 20 mg still sound really low). That way your body can start to adjust to the side effects. Here's a dermologist's newsletter where I found all this info. Hope it helps.
you know what is scary about reading through that newsgroup? Not one of those DOCTORS really knows anything concrete about accutane aside from it's side effects. They are all essentially just testing out different theories and methods on their patients and seeing what works best and there is no actual set protocol that any of them follow. The more I read though the more I almost regret taking accutane, although my acne did get better after taking it I wonder if it is worth it in the long run....I guess we'll see. It just amazes me how vast the differences are in the administration of such an obviously toxic substance.
Well going on to day 15 for 20mg/day. I hope this low dosage works cause my doctors says he wont put me on anything higher. So its going to be 20mg/day for who knows how long. Anyone else have this experience? Someone please give me some reassurance. Thanks
Your derm is trying different dosages of Accutane to see how your skin reacts because you used it before. My guess is that you'll be on a low dose for a few months, stop for a few months, then back on a low dose again, stop for a few months, etc..
My derm did the same thing with me. I used Accutane 3 times at high doses. Acne kept coming back. So my derm put me on 2 low-dose courses that lasted 2 years with a few months of break in between. Acne still came back. It's actually worse now than it has ever been.
i'm 27, female, and weigh around 90 lbs. i have been taking accutane since i was 15. i started off at 40 mg/day for one course but now take 40 mg 1-2 times per week. my acne is not under perfect control so my doc usually asks me to take 3/wk for a month and then go down to 1-2/wk. but i never get it together to take 3/wk b/c even 2/wk makes my lips peel and crack too much. i would prefer to take 20 mg 2-3 x/wk but my doc won't prescribe less than 40 mg doses. he also says that he has many patients taking as little as 40 mg once per *month*, just to keep acne in check.
I am not sure about how much you are supposed to take on a 3rd course, but 20 mg for your size is way too low. I was 150 when I went on accutane a year ago and I took 80mg a day. My derm said that you are supposed to take a certain amount of mg per pound of body weight to insure it to be effective. All I know is that it has worked wonders for me.